Alert archive / Hawaii / Wind Advisories in 2026
Wind Advisory 4, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Feb 7, 2026, 6:22 PM HST for 4 counties in Hawaii. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2026, 6:22 PM HST (04:22 UTC)
- Expired
- Feb 8, 2026, 6:00 AM HST
- In force
- 12 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 4.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- -91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
640 WWHW70 PHFO 080422 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 622 PM HST Sat Feb 7 2026 HIZ001-007-009-017-029-030-032-035-037>039-047>052-054-081730- /O.NEW.PHFO.WI.Y.0004.260208T0422Z-260208T1600Z/ /O.CON.PHFO.HW.W.0003.260208T1600Z-260210T0400Z/ Niihau-Oahu North Shore-Olomana-Maui Windward West-Kauai North- Kauai East-East Honolulu-Koolau Windward-Molokai Windward-Molokai Southeast-Molokai North-Windward Haleakala-Kipahulu-South Maui/Upcountry-South Haleakala-Big Island South-Big Island Southeast-Big Island North- 622 PM HST Sat Feb 7 2026 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SUNDAY... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM SUNDAY TO 6 PM HST MONDAY... * WHAT...For the Wind Advisory, northeast winds 20 to 30 mph with gusts to around 50 mph. For the High Wind Warning, northeast winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Most areas of all Hawaiian Islands. * WHEN...For the Wind Advisory, until 6 AM HST Sunday. For the High Wind Warning, from 6 AM Sunday to 6 PM HST Monday. * IMPACTS...Damaging winds may blow down trees and power lines and damage roofs. Power outages are possible. Travel will be difficult, especially for high profile vehicles. Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. A High Wind Warning means that winds are expected to be at least 40 mph, with gusts over 60 mph. Stay away from downed power lines. Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ HIZ003-004-006-010-011-015-016-018-026-027-031-033-034-036-040>046- 081730- /O.NEW.PHFO.WI.Y.0004.260208T0422Z-260208T1600Z/ /O.CON.PHFO.HW.W.0003.260208T1600Z-260210T0400Z/ Kauai Southwest-Kauai Mountains-Waianae Coast-Central Oahu- Waianae Mountains-Lanai Mauka-Kahoolawe-Maui Leeward West-Kohala- Big Island Interior-Kauai South-Honolulu Metro-Ewa Plain-Koolau Leeward-Molokai West-Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South-Maui Central Valley North-Maui Central Valley South- 622 PM HST Sat Feb 7 2026 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SUNDAY... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM SUNDAY TO 6 PM HST MONDAY... * WHAT...For the Wind Advisory, northeast winds 20 to 30 mph with gusts to around 50 mph. For the High Wind Warning, northeast winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Most areas of all Hawaiian Islands. * WHEN...For the Wind Advisory, until 6 AM HST Sunday. For the High Wind Warning, from 6 AM Sunday to 6 PM HST Monday. * IMPACTS...Damaging winds may blow down trees and power lines and damage roofs. Power outages are possible. Travel will be difficult, especially for high profile vehicles. Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. A High Wind Warning means that winds are expected to be at least 40 mph, with gusts over 60 mph. Stay away from downed power lines. Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ RCB
2 follow-up statements
628 WWHW70 PHFO 081404 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 404 AM HST Sun Feb 8 2026 HIZ001-007-009-017-029-030-032-035-037>039-047>052-054-090315- /O.CON.PHFO.HW.W.0003.260208T1600Z-260210T0400Z/ /O.CON.PHFO.WI.Y.0004.000000T0000Z-260208T1600Z/ Niihau-Oahu North Shore-Olomana-Maui Windward West-Kauai North- Kauai East-East Honolulu-Koolau Windward-Molokai Windward-Molokai Southeast-Molokai North-Windward Haleakala-Kipahulu-South Maui/Upcountry-South Haleakala-Big Island South-Big Island Southeast-Big Island North- 404 AM HST Sun Feb 8 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST EARLY THIS MORNING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... * WHAT...For the Wind Advisory, northeast winds 20 to 30 mph with gusts to around 50 mph. For the High Wind Warning, northeast winds 25 to 35 mph with gusts up to 60 mph are expected. * WHERE...All Hawaiian Islands. * WHEN...For the Wind Advisory, until 6 AM HST early this morning. For the High Wind Warning, until 6 PM HST Monday. * IMPACTS...Damaging winds may blow down trees and power lines and damage roofs. Power outages are possible. Travel will be difficult, especially for high profile vehicles. Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. A High Wind Warning means that winds are expected to be at least 40 mph, with gusts over 60 mph. Stay away from downed power lines. Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ HIZ003-004-006-010-011-015-016-018-026-027-031-033-034-036-040>046- 090315- /O.CON.PHFO.HW.W.0003.260208T1600Z-260210T0400Z/ /O.CON.PHFO.WI.Y.0004.000000T0000Z-260208T1600Z/ Kauai Southwest-Kauai Mountains-Waianae Coast-Central Oahu- Waianae Mountains-Lanai Mauka-Kahoolawe-Maui Leeward West-Kohala- Big Island Interior-Kauai South-Honolulu Metro-Ewa Plain-Koolau Leeward-Molokai West-Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South-Maui Central Valley North-Maui Central Valley South- 404 AM HST Sun Feb 8 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST EARLY THIS MORNING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... * WHAT...For the Wind Advisory, northeast winds 20 to 30 mph with gusts to around 50 mph. For the High Wind Warning, northeast winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...All Hawaiian Islands. * WHEN...For the Wind Advisory, until 6 AM HST early this morning. For the High Wind Warning, until 6 PM HST Monday. * IMPACTS...Damaging winds may blow down trees and power lines and damage roofs. Power outages are possible. Travel will be difficult, especially for high profile vehicles. Winds this strong can tear off shingles, knock down tree branches, blow away tents and awnings and make it difficult to steer, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. A High Wind Warning means that winds are expected to be at least 40 mph, with gusts over 60 mph. Stay away from downed power lines. Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ RCB
025 WWHW70 PHFO 081534 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 534 AM HST Sun Feb 8 2026 HIZ001-007-009-017-029-030-032-035-037>039-047>052-054-090445- /O.EXP.PHFO.WI.Y.0004.000000T0000Z-260208T1600Z/ /O.CON.PHFO.HW.W.0003.260208T1600Z-260210T0400Z/ Niihau-Oahu North Shore-Olomana-Maui Windward West-Kauai North- Kauai East-East Honolulu-Koolau Windward-Molokai Windward-Molokai Southeast-Molokai North-Windward Haleakala-Kipahulu-South Maui/Upcountry-South Haleakala-Big Island South-Big Island Southeast-Big Island North- 534 AM HST Sun Feb 8 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... ...WIND ADVISORY WILL EXPIRE AT 6 AM HST EARLY THIS MORNING... * WHAT...Northeast winds 25 to 35 mph with gusts up to 60 mph are expected. * WHERE...All Hawaiian Islands. * WHEN...Until 6 PM HST Monday. * IMPACTS...Damaging winds may blow down trees and power lines and damage roofs. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. A High Wind Warning means that winds are expected to be at least 40 mph, with gusts over 60 mph. Stay away from downed power lines. && $$ HIZ003-004-006-010-011-015-016-018-026-027-031-033-034-036-040>046- 090445- /O.EXP.PHFO.WI.Y.0004.000000T0000Z-260208T1600Z/ /O.CON.PHFO.HW.W.0003.260208T1600Z-260210T0400Z/ Kauai Southwest-Kauai Mountains-Waianae Coast-Central Oahu- Waianae Mountains-Lanai Mauka-Kahoolawe-Maui Leeward West-Kohala- Big Island Interior-Kauai South-Honolulu Metro-Ewa Plain-Koolau Leeward-Molokai West-Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South-Maui Central Valley North-Maui Central Valley South- 534 AM HST Sun Feb 8 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... ...WIND ADVISORY WILL EXPIRE AT 6 AM HST EARLY THIS MORNING... * WHAT...Northeast winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...All Hawaiian Islands. * WHEN...Until 6 PM HST Monday. * IMPACTS...Damaging winds may blow down trees and power lines and damage roofs. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds may lead to property damage. Hazardous driving conditions due to powerful cross winds will pose a serious risk for drivers, especially for light weight and high profile vehicles. Loose outdoor items should be brought inside or secured properly. A High Wind Warning means that winds are expected to be at least 40 mph, with gusts over 60 mph. Stay away from downed power lines. && $$ RCB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 7, 3:28 PM HST, 2 hours 54 minutes earlier.
Area forecast discussion, Feb 7, 3:28 PM HST, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 328 PM HST Sat Feb 7 2026 .SYNOPSIS... A cold front is slowing as it moves over the Alenuihaha Channel towards the Big Island this afternoon. This frontal boundary combined with increasing moisture and a disturbance aloft, will bring the potential for heavy rainfall, flash flooding, and a few rumbles of thunder through Monday. Breezy north to northeasterly winds will continue to fill in behind the front, with the trades then becoming very windy Sunday into Monday as strong high pressure builds north of the state. Conditions will gradually improve by mid to late next week, though breezy and showery trade wind weather is expected to persist. && .DISCUSSION... Satellite and radar imagery this afternoon show mostly cloudy and unsettled conditions across the state. A cold front moved across Kauai and Oahu overnight into the early morning hours, then through Maui County earlier today, bringing gusty north to northeasterly winds in its wake along with periods of moderate to heavy rainfall. As of around 2:30 PM, the front appears to be slowly pushing across the Alenuihaha Channel toward the Big Island. Over the past 24 hours, north- and east-facing areas of Kauai, Oahu, and Molokai have generally received 2 to 4 inches of rainfall, much of which fell as the front passed through. Rainfall rates have mostly remained manageable, limiting flooding impacts overall. One exception occurred earlier today over Molokai, where higher rates prompted a Flood Advisory. Since then, rainfall rates have eased somewhat, with showers lingering near the frontal boundary and broader stratiform showers streaming northeastward across the western end of the state this afternoon. More recently, heavier showers have developed over the North Kohala district of the Big Island, prompting the issuance of a Flood Advisory there as well. This front will continue to slow and eventually stall and dissipate in the vicinity of Maui County and the Big Island heading into this evening. This feature will continue to be the main focus for heavy showers through the evening, making the flooding threat locations highly dependent on where this axis of deep moisture and convergence sets up. Then as the front dissipates, the moisture and forcing will become more diffuse across the state, making it harder to pinpoint where and when the heaviest rainfall will occur. High resolution model guidance continues to show windward areas anywhere between Oahu and the Big Island being the main focus for the highest rainfall through Monday, making windward portions of Maui County the most likely to see flooding during this period. However, the flooding threat remains statewide and thus the Flood Watch remains in effect for all islands. With the instability from the upper level disturbance moving overhead, a few isolated thunderstorms may develop within this shower activity, but chances remain low. In addition to the flooding threat, damaging winds will become a concern late Sunday into Monday as high pressure builds in from the north and a surface trough develops and deepens into a low west of the state. The resulting tightening pressure gradient between these surface features will strengthen the trade winds late Sunday into Monday, with the potential for High Wind Warning level gusts (60+ mph) across mainly leeward downsloping areas or in showers. The main impacts will likely be power outages, downed trees (especially with saturated soils), and difficulty traveling in high-profile vehicles. A High Wind Warning is now in effect for most locations across the state Sunday through Monday. Finally, winter weather impacts are possible for the Big Island summits this weekend. As deep moisture overspreads the island, an upper level disturbance nudges in from the northwest, and temperatures aloft drop below freezing, conditions will become favorable for heavy snowfall at the summits. As a result, a Winter Storm Warning has been issued for the summits of Mauna Kea and Mauna Loa from Sunday morning through Monday afternoon. Conditions will gradually improve for the middle and latter portion of next week, although a somewhat showery and breezy trade wind pattern will likely persist. && .AVIATION... A stalled front over the central part of the state will be enhanced by an upper trough to the west. AIRMET Sierra is posted for tempo mountain obscurations above 2000 feet for all smaller islands and likely continuing tonight into Sunday. MVFR with localized IFR conditions will occur throughout the day. Clouds will likely fill in over the Big Island later today making AIRMET Sierra possible here as well. AIRMET Tango posted for tempo moderate turbulence across all smaller islands and adjacent waters due to the weather system over the state. Moderate turbulence may occur across all portions of these islands up to FL320. Light icing is expected in cloud layer 120-FL230 from Kauai to Maui. && .MARINE... Winds will increase significantly over the next 24 hours. A front currently located near Maui will drift southward and dissipate overnight. As confirmed by ASCAT passes last evening and this morning, robust high pressure building north of the front is driving fresh to strong northeast trade winds along and north of the feature, while weaker easterly flow persists around the Big Island. A Small Craft Advisory (SCA) remains in effect for all waters from Kauai to Maui due to a combination of these winds and large seas in excess of 10 feet, mainly in west-northwest swell. The swell will lower tonight, but the stronger trade winds and the coverage of the SCA will spread to all Hawaiian waters as the front dissipates. As the high builds and low pressure develops several hundred miles southwest of the islands on Sunday, trade winds will strengthen to near gale to gale force over most waters Sunday afternoon through Monday, and the Gale Watch has been upgraded to a Gale Warning for all Hawaiian waters for this time. In addition, expect heavy showers and isolated thunderstorms through Monday. Winds are expected to ease some on Tuesday, but trade will remain in the strong range with some near gales over the windier waters through at least Wednesday. A large west-northwest swell (295-310 degrees) peaked last night and will gradually lower tonight and Sunday. Buoy observations support downgrading the High Surf Warning (HSW) to a High Surf Advisory (HSA) for exposed north and west facing shores from Kauai to Maui, while the HSA for west facing shores of the Big Island will be extended through tonight. Surf on all islands will decline below HSA thresholds by Sunday morning. Small to moderate north-northwest to northwest swells will prevail through the remainder of the week. Large and very rough seas will develop on Sunday as trade winds strengthen. East shore surf should rise above the HSA threshold Sunday night, with the potential for surf to reach the HSW level Monday and Tuesday on Kauai and Oahu. Large east shore surf will slowly decline Tuesday into Wednesday but will still remain somewhat elevated through the remainder of the week. Surf along south facing shores will remain small with some small background south-southwest energy expected throughout the first half of next week. Select southern exposures exposed to the wind swell will likely see some larger waves as well. && .HFO WATCHES/WARNINGS/ADVISORIES... Flood Watch through Monday afternoon for Niihau-Kauai Leeward- Kauai Mountains-Waianae Coast-Oahu North Shore-Olomana-Central Oahu-Waianae Mountains-Lanai Mauka-Kahoolawe-Maui Windward West- Maui Leeward West-Haleakala Summit-Kona-Kohala-Big Island Interior-Kauai North-Kauai East-Kauai South-East Honolulu- Honolulu Metro-Ewa Plain-Koolau Windward-Koolau Leeward-Molokai- Lanai Windward-Lanai Leeward-Lanai South-Maui Central Valley North-Maui Central Valley South-Windward Haleakala-Kipahulu- South Maui/Upcountry-South Haleakala-Big Island South-Big Island Southeast-Big Island East-Big Island North. High Surf Advisory until 6 AM HST Sunday for Niihau-Kauai Leeward-Waianae Coast-Oahu North Shore-Maui Windward West-Kona- Kohala-Kauai North-Molokai Windward-Molokai North-Molokai West- Maui Central Valley North-Windward Haleakala. High Wind Warning from 6 AM Sunday to 6 PM HST Monday for Niihau- Kauai Leeward-Kauai Mountains-Waianae Coast-Oahu North Shore- Olomana-Central Oahu-Waianae Mountains-Lanai Mauka-Kahoolawe- Maui Windward West-Maui Leeward West-Kohala-Big Island Interior- Kauai North-Kauai East-Kauai South-Honolulu Metro-Ewa Plain- Koolau Windward-Koolau Leeward-Molokai-Lanai Windward-Lanai Leeward-Lanai South-Maui Central Valley North-Maui Central Valley South-Windward Haleakala-Kipahulu-South Maui/Upcountry- South Haleakala-Big Island South-Big Island Southeast-Big Island North. Winter Storm Warning from 6 AM Sunday to 6 PM HST Monday for Big Island Summits. Small Craft Advisory until 6 AM HST Sunday for all Hawaiian waters- Gale Warning from 6 AM Sunday to 6 PM HST Monday for all Hawaiian waters- && DISCUSSION...Farris AVIATION...Foster MARINE...Wroe
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 2:24 PM HST | Areal Flood Advisory | HFO | Hawaii | 3 hr |
| Feb 7, 3:08 PM HST | High Wind Warning | HFO | Hawaii, Honolulu, Kauai, Kalawao | 48 hr |
| Feb 7, 3:09 PM HST | Winter Storm Warning | HFO | Hawaii | 45 hr |
| Feb 7, 3:18 PM HST | Gale Warning | HFO | 4 days | |
| Feb 7, 5:56 PM HST | Areal Flood Advisory | HFO | Hawaii | 17 min |
| Feb 7, 6:13 PM HST | Flash Flood Warning | HFO | Hawaii | 3 hr |
| Feb 7, 8:17 PM HST | Areal Flood Advisory | HFO | Kauai | 2 hr |
| Feb 7, 8:56 PM HST | Areal Flood Advisory | HFO | Hawaii | 15 hr |
| Feb 8, 9:13 AM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Feb 8, 1:41 PM HST | Areal Flood Advisory | HFO | Kalawao | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.